Alert archive / Louisiana / Wind Advisories in 2018
Wind Advisory 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 13, 2018, 4:15 AM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Apr 13, 2018, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 4:15 AM CDT (09:15 UTC)
- In effect from
- Apr 13, 2018, 10:00 AM CDT
- Expired
- Apr 13, 2018, 9:55 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WWUS74 KLCH 130915 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 415 AM CDT Fri Apr 13 2018 ...STRONG SOUTHERLY WINDS WILL DEVELOP TODAY IN ADVANCE OF AN APPROACHING COLD FRONT... .The tightening pressure gradient associated with the approach of a strong cold front will result in the development of strong southerly winds late this morning that will continue through this evening. Winds will relax somewhat as the front moves through tonight into Saturday morning. LAZ041>045-052>055-073-074-TXZ215-216-131715- /O.NEW.KLCH.WI.Y.0010.180413T1500Z-180414T0300Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 415 AM CDT Fri Apr 13 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect from 10 AM this morning to 10 PM CDT this evening. * TIMING...Late this morning through this evening. * WINDS...around 20 MPH with gusts to 30 MPH. * IMPACTS...Loose lawn objects will be blown around. Travel may become difficult, especially for high profile vehicles, on east west roadways and bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
049 WWUS74 KLCH 131538 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1038 AM CDT Fri Apr 13 2018 ...STRONG SOUTHERLY WINDS WILL DEVELOP TODAY IN ADVANCE OF AN APPROACHING COLD FRONT... .The tightening pressure gradient associated with the approach of a strong cold front will result in the development of strong southerly winds late this morning that will continue through this evening. Winds will relax somewhat as the front moves through tonight into Saturday morning. LAZ041>045-052>055-073-074-TXZ215-216-140300- /O.CON.KLCH.WI.Y.0010.000000T0000Z-180414T0300Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 1038 AM CDT Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Late this morning through this evening. * WINDS...around 20 MPH with gusts to 30 MPH. * IMPACTS...Loose lawn objects will be blown around. Travel may become difficult, especially for high profile vehicles, on east west roadways and bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
628 WWUS74 KLCH 132026 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 326 PM CDT Fri Apr 13 2018 ...STRONG SOUTHERLY WINDS TO CONTINUE THROUGH THIS EVENING... .The tightening pressure gradient associated with the approach of a strong cold front will result in strong southerly winds continuing through this evening. Winds will relax somewhat as the front moves through tonight into Saturday morning. LAZ041>045-052>055-073-074-TXZ215-216-140300- /O.CON.KLCH.WI.Y.0010.000000T0000Z-180414T0300Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 326 PM CDT Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING... Through 10 PM this evening. * WINDS... Around 20 MPH with gusts to 30 MPH. * IMPACTS... Loose lawn objects will be blown around. Travel may become difficult, especially for high profile vehicles, on east west roadways and bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
006 WWUS74 KLCH 140255 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 955 PM CDT Fri Apr 13 2018 ...WIND ADVISORY IS CANCELLED... .The National Weather Service in Lake Charles has cancelled the Wind Advisory. LAZ041>045-052>055-073-074-TXZ215-216-140400- /O.CAN.KLCH.WI.Y.0010.000000T0000Z-180414T0300Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 955 PM CDT Fri Apr 13 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lake Charles has cancelled the Wind Advisory. Winds have diminished a bit to below wind advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 4:15 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 13, 4:15 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
415 AM CDT Fri Apr 13 2018
.DISCUSSION...
Other than the somewhat breezy southerly winds near the coast, deceptively
quiet conditions prevail across the region this morning compared
to what is expected to evolve over the next 24 to 36 hours. An
unseasonably deep upper trough and its well advertised cold front
will approach the area today tightening the pressure gradient and
increasing the southerly flow especially near the coast. By late
this morning winds are expected to increase to near wind advisory
criteria (20 knots sustained) along and south of the I-10
corridor. A wind advisory has been hoisted beginning at 10 AM this
morning through late this evening before gradient winds are
progged to relax somewhat in the vicinity of the front. The strong
southerly winds will result in tides running around a foot above
normal and while not likely, some minor nuisance coastal flooding
could occur.
Along with the gusty winds, scattered thunderstorms are also
expected to develop from west to east by late this morning with
the daytime heating and prefrontal instability. This convection
will gradually increase in coverage and intensity by late
afternoon into the evening before being overtaken by a congealing
squall line in the vicinity of the front Saturday morning.
Guidance has been pretty consistent with regards to the timing of
this line and confidence is, therefore, increasing. The line will
begin moving through the Piney woods region of southeast Texas
shortly before midnight before gradually working its way southeast
through central Louisiana early Saturday morning. The line will
begin moving through acadiana shortly before or around sunrise
before clearing the area completely by mid to late afternoon.
The flash flood threat remains similar to what was forecast
yesterday with the official forecast calling for widespread 2 to 3
inches with local amounts up to 5 inches possible. Some localized
flash flooding will be possible with the highest threat being
Saturday morning. However, did not think the overall threat to be
high enough to warrant the issuance of a flash flood watch.
Coordination with WPC this morning has resulted in maintaining the
slight risk of excessive rainfall across the entirety of our
region with the higher risk of flash flooding further off to the
northeast.
The overall severe threat also remains very similar to yesterday.
While the most favorable conditions will remain well to our
north, there will be enough instability and shear in place to
expect at least a few severe storms to develop. The greatest risk
will be along and immediately ahead of the squall line as it moves
through Saturday morning. All modes of severe weather remain
possible with the greatest threat being damaging winds.
Behind the front brisk northerly winds will usher in unseasonably
cool, dry air Saturday night into Sunday before beginning a quick
moderation to more seasonal norms through the first half of the
week.
Guidance indicating a weak, dry front will swing quickly through
the area Wednesday night before lifting once again in advance of a
much stronger frontal system progged to move through the area next
weekend in a somewhat uncanny similarity to what we've seen each
of the last two weeks.
Jones
&&
.MARINE...
The small craft advisory has been extended for the outer coastal
waters until late tonight and a small craft advisory has been
issued for the nearshore waters beginning early this afternoon
through tonight.
Isolated to scattered thunderstorms will develop across the
coastal waters during the day Friday which will eventually congeal
into a broad squall line Friday night into early Saturday with
the frontal passage. Strong offshore flow will develop in the wake
of the front late Saturday into Sunday before relaxing on Monday
afternoon as high pressure once again settles over the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 63 71 41 / 50 100 50 10
LCH 80 65 72 44 / 40 90 60 10
LFT 80 68 71 44 / 30 60 80 40
BPT 79 64 71 41 / 40 80 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 10 AM this morning to 10 PM CDT this evening
for LAZ041>045-052>055-073-074.
TX...Wind Advisory from 10 AM this morning to 10 PM CDT this evening
for TXZ215-216.
GM...Small Craft Advisory until 1 AM CDT Saturday for GMZ470-472-475.
Small Craft Exercise Caution through late tonight for GMZ430-432-
435.
Small Craft Advisory from 1 PM this afternoon to 1 AM CDT
Saturday for GMZ450-452-455.
Small Craft Exercise Caution until 1 PM CDT this afternoon for
GMZ450-452-455.
&&
PUBLIC...66Hazardous weather outlook, Apr 12, 3:51 PM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 351 PM CDT Thu Apr 12 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 132100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 351 PM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather for the rest of this afternoon or this evening over land. An expected increase in wind speeds over the far offshore marine zones have lead to a small craft advisory being put into effect starting around midnight tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and a few weak thunderstorms will be possible during the day tomorrow ahead of an approaching cold front. When the cold front begins to enter the region late tomorrow night/early Saturday morning, showers and thunderstorms will become more widespread. Some thunderstorms may be severe with damaging winds being the primary threat. The possibility of large hail and tornadoes cannot be ruled out. Localized flooding may be possible as well as the front is expected to move through the region slowly. The front is expected to exit the region completely by late-afternoon on Saturday. .SPOTTER INFORMATION STATEMENT... No spotter activation necessary at this time. GMZ430-432-435-450-452-455-470-472-475-132100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 351 PM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight .DAYS TWO THROUGH SEVEN...Friday through Wednesday .SPOTTER INFORMATION STATEMENT...
Nearby
Wind Advisories in Louisiana, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.